Library Header Image
LSE Research Online LSE Library Services

Imperfect Competition, multiple equilibria and unemployment policy

Manning, Alan ORCID: 0000-0002-7884-3580 (1990) Imperfect Competition, multiple equilibria and unemployment policy. The Economic Journal, 100 (400). pp. 151-162. ISSN 0013-0133

Full text not available from this repository.


This paper takes a simple imperfectly competitive macro model with increasing returns and shows how it can lead to nonexistence or multiplicity of equilibria. The consequences for government policy toward unemployment are explored and shown to be very different from the traditional model. It is argued that a multiple equilibrium model is an attractive possible explanation of the behavior of U.K. unemployment in the 1980s. Copyright 1990 by Royal Economic Society.

Item Type: Article
Official URL:
Additional Information: © 1990 The Economic Journal
Divisions: Economics
Centre for Economic Performance
Subjects: H Social Sciences > HC Economic History and Conditions
Date Deposited: 03 May 2011 15:16
Last Modified: 15 May 2024 23:31

Actions (login required)

View Item View Item